Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 535, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 27, 2005, 11:03 AM CDT for Bolivar County, Sunflower County, Washington County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2005, 11:03 AM CDT (16:03 UTC)
- Expired
- Aug 27, 2005, 11:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Bolivar County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 162 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1996 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 10:30 AM CDT, 33 minutes earlier.
Area forecast discussion, Aug 27, 10:30 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CDT SAT AUG 27 2005
.DISCUSSION...CONTINUING TO WATCH POTENTIALLY DANGEROUS HURRICANE
KATRINA AND POSSIBLE SEVERE WEATHER ACROSS THE NORTHWEST.
CURRENTLY TSRA ARE MOVING SOUTHEAST OUT OF AR AND INTO THE DELTA
AND THIS IS PROBABLY GOING TO BUST THE HEAT ADVISORY UP THERE BUT
DOWN SOUTH INTO VICKSBURG AND NATCHEZ. WILL UPDATE THE FORECAST TO
INCREASE POPS IN THE NW AND COOL HIGHS AS WELL. BUT AS FOR THE REST
OF THE FORECAST HIGH PRESSURE AND MUCH DRIER CONDITIONS WILL LEAVE
THE AREA WARM AND SUNNY. THESE LOW THETA E VALUES SHOULD HELP KEEP
THINGS FROM REFIRING ALONG THE OUTFLOW BOUNDARY LATER TODAY.
JUST TO KEEP YOU UPDATED ON KATRINA. HURRICANE WATCHES HAVE NOW BEEN
POSTED FROM THE MOUTH OF THE PEARL RIVER TO MORGAN CITY AND WILL
LIKELY BE EXTENDED EAST THIS AFTERNOON. KATRINA AT 15Z HAD A MINIMUM
CENTRAL PRESSURE OF 940 MB AND SUSTAINED SFC WINDS OF 115 MPH MAKING
KATRINA A DANGEROUS CAT 3 STORM. CURRENT FORECAST STILL HAS IT
COMING ON SHORE ON THE EXTREME EASTERN EDGE OF LA AND MISSISSIPPI
COAST. /CAB/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR MSZ018-MSZ019-MSZ025-
MSZ026-MSZ027-MSZ034-MSZ035-MSZ036-MSZ040-MSZ041-MSZ042-
MSZ047-MSZ053-MSZ059-MSZ060.
LA...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR LAZ007-LAZ008-LAZ009-
LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR ARZ074-ARZ075.
&&
CABHazardous weather outlook, Aug 27, 5:14 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 514 AM CDT SAT AUG 27 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281014- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 514 AM CDT SAT AUG 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHWESTERN PORTION OF THE FORECAST AREA TODAY. THIS ACTIVITY WILL BE POSSIBLE AS A COMPLEX OF STORMS MOVE OUT OF ARKANSAS AND NORTHERN MISSISSIPPI AND PUSHES A BOUNDARY INTO THE REGION. ASSOCIATED WITH THIS COMPLEX WILL BE A STRONG DISTURBANCE ALOFT WHICH WILL HELP TRIGGER STORMS DURING THE HEAT OF THE DAY. DAMAGING WINDS WILL BE THE MAIN CONCERN WITH ANY STORMS. ...SEASONAL THREATS... HOT AND HUMID CONDITIONS WILL LINGER FOR AT LEAST ONE MORE DAY ACROSS THE WESTERN HALF OF THE FORECAST AREA. AS HAS BEEN THE CASE...THE COMBINATION OF HIGH TEMPERATURES IN THE UPPER 90S AND HIGH HUMIDITY WILL RESULT IN HEAT INDEX VALUES OF BETWEEN 105 AND 110 DEGREES TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ...DAYS TWO AND THREE...SUNDAY AND MONDAY... THE EXPECTED TRACK OF MAJOR HURRICANE KATRINA HAS BEEN SHIFTED WEST TO A LANDFALL ALONG THE LOUISIANA COAST MONDAY EVENING. THIS WOULD RESULT IN SUBSTANTIALLY GREATER IMPACT TO THE ARKLAMISS REGION THAN EARLIER THOUGHT...WITH POSSIBILITY OF HIGH WINDS AND HEAVY RAINS...ESPECIALLY ALONG EAST OF INTERSTATE 55. AT THIS TIME...THE HIGHEST THREAT FOR WINDS OF AT LEAST TROPICAL STORM FORCE WOULD BE ALONG AND SOUTHEAST OF THE NATCHEZ TRACE. HEAVY RAINFALL OF AT LEAST 3 TO 5 INCHES WOULD ALSO BE POSSIBLE ALONG THE TRACK OF KATRINA. THIS SITUATION WILL NEED TO BE MONITORED CLOSELY OVER THE WEEKEND. ...DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY ACROSS THE NORTHWEST. ACTIVATION WILL AGAIN BE NEEDED SUNDAY THROUGH TUESDAY AS HURRICANE KATRINA IMPACTS A LARGE PORTION OF OUR AREA. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 10:03 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 57 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.